MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL AMT COLLAR SIZE 11; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL AMT COLLAR SIZE 11; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Model Number 3L92501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Limb Fracture (4518); Physical Asymmetry (4573)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision completed due to fracture of the stem.Fracture of the stem at the level of the graving, suddenly on walking.The fracture of the stem resulted in a fracture of the patient's femur.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not returned.X-ray evidence provided was reviewed and found the implant fractured at the neck area.The reported condition was confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the investigation was not able to retrieve the required valid lot code.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received indicated that the patient experienced moderate pain with activity restrictions.There was pain in the buttocks radiating to the calf, pain after a few steps and at night.The patient had slight limp when walking.There was inequality of length, side to operate shorter.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: the device associated with this complaint was not returned.X-ray evidence provided was reviewed and found the implant fractured at the neck area.The reported condition was confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device (3l92501/1372000) product and lot numbers, and no non-conformances were identified.Quantity manufactured: 35; date of manufacture: 02/24/2003; any anomalies or deviations identified in dhr: none; expiry date: jan-2008; ifu reference: ifu-w90918.Device history review: a manufacturing record evaluation was performed for the finished device (3l92501/1372000) product and lot numbers, and no non-conformances were identified.Quantity manufactured: (b)(4); date of manufacture: 02/24/2003; any anomalies or deviations identified in dhr: none; expiry date: jan-2008; ifu reference: ifu-w90918.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this complaint was not returned.X-ray evidence provided was reviewed and found the implant fractured at the neck area.The reported condition was confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device (3l92501/1372000) product and lot numbers, and no non-conformances were identified.1) quantity manufactured: (b)(4) 2) date of manufacture: 02/24/2003 3) any anomalies or deviations identified in dhr: none 4) expiry date: jan-2008 5) ifu reference: ifu-w90918 device history review: a manufacturing record evaluation was performed for the finished device (3l92501/1372000) product and lot numbers, and no non-conformances were identified.1) quantity manufactured:(b)(4) 2) date of manufacture: 02/24/2003 3) any anomalies or deviations identified in dhr: none 4) expiry date: jan-2008 5) ifu reference: ifu-w90918.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not returned.X-ray evidence provided was reviewed and found the implant fractured at the neck area.The reported condition was confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device (3l92501/1372000) product and lot numbers, and no non-conformances were identified.1) quantity manufactured: (b)(4), 2) date of manufacture: 02/24/2003, 3) any anomalies or deviations identified in dhr: none, 4) expiry date: jan-2008, 5) ifu reference: ifu-w90918.Device history review : a manufacturing record evaluation was performed for the finished device (3l92501/1372000) product and lot numbers, and no non-conformances were identified.1) quantity manufactured: (b)(4), 2) date of manufacture: 02/24/2003, 3) any anomalies or deviations identified in dhr: none, 4) expiry date: jan-2008, 5) ifu reference: ifu-w90918.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : fracture of the stem at the level of the graving, suddenly on walking.The fracture of the stem resulted in a fracture of the patient's femur.Replacement of the patient's stem.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that corail amt collar size 11 had broken at the distal section of the neck, fragment was returned for evaluation.Additionally, a competitor's acetabular cup and liner were received, (b)(4).This device was implanted in 2003.The fracture profile is consistent with low stress high cycle fatigue and no evidence of material or manufacturing defects were observed.Therefore, further material analysis activities beyond visual analysis were not performed.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, implantation of competitors brands for the acetabular cup and liner, patient variables, anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [3l92501/1372000] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the corail amt collar size 11 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device (3l92501/1372000) product and lot numbers, and no non-conformances were identified.1) quantity manufactured: (b)(4).2) date of manufacture: 02/24/2003 3) any anomalies or deviations identified in dhr: none 4) expiry date: jan-2008 5) ifu reference: ifu-w90918.Device history review : a manufacturing record evaluation was performed for the finished device [(3l92501/1372000] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected h3.

Brand Name
CORAIL AMT COLLAR SIZE 11
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY FRANCE SAS 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex IN 69801
FR   69801
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16522714
Report Number1818910-2023-05579
Device Sequence Number16742525
Product Code LZO
UDI-Device Identifier10603295168676
UDI-Public10603295168676
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2008
Device Model Number3L92501
Device Catalogue Number3L92501
Device Lot Number1372000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/15/2023
03/23/2023
05/03/2023
05/18/2023
06/01/2023
07/03/2023
11/10/2023
11/13/2023
11/29/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date03/23/2023
03/24/2023
05/09/2023
05/19/2023
06/15/2023
07/03/2023
11/12/2023
11/13/2023
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTERPULSE; CENTERPULSE; SULZERMEDICA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown